MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE132
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the 5max ace was kinked approximately 62.0 cm from the hub.Conclusions: evaluation of the returned device confirmed that the 5max ace was kinked.This type of damage typically occurs due to improper handling during removal from the packaging.If the device is forcefully retracted at an angle from its packaging hoop during removal, damage such as this may occur.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
While preparing a penumbra system 5max ace reperfusion catheter (5max ace) for a thrombectomy procedure, the physician opened the 5max ace packaging and flushed the packaging hoop and 5max ace.Upon removing the 5max ace from its dispenser hoop after the flush, the physician confirmed a kink approximately 60 cm from the proximal end of the 5max ace.The damaged 5max ace was found prior to use and therefore, was not used in the procedure.The procedure was completed using a new 5max ace.

Brand Name
PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6764695
Report Number3005168196-2017-01345
Device Sequence Number2064553
Product Code NRY
UDI-Device Identifier00814548012803
UDI-Public00814548012803
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/22/2020
Device Catalogue Number5MAXACE132
Device Lot NumberF74549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2017
Initial Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1